MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA095901A
Medical Device Problem Codes Malposition of Device (2616); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021 a patient presented with stenosis in the right external iliac artery and underwent treatment utilizing a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) device.The physician was using an 8fr terumo sheath to advance the vbx device.After exiting the sheath, which reportedly had no observable kinks at time of insertion, the physician noticed the vbx device had become dislodged from the delivery catheter.The physician then deployed the dislodged vbx device in the right external iliac artery, which reportedly resulted in unintentional coverage of the right internal iliac artery.The patient tolerated the procedure and there was no patient sequelae from the event.The physician had no speculation on what could have caused the vbx device dislodgement.The delivery system will be returned to gore.
 
Additional Manufacturer Narrative
H6: health impact code 4650 used to represent unintentional obstruction of vessels.A review of the manufacturing records indicated the device met all pre-release specifications.The returned device was confirmed as the delivery system (80 cm) for a gore® viabahn® vbx balloon expandable endoprosthesis (9 x 59 mm) device.The vbx delivery system was returned with no endoprosthesis present (as reported, the endoprosthesis remains implanted).It appeared the vbx device had not been deployed, as witness marks, i.E., an impression from the previously placed endoprosthesis, are visible on the balloon cover.The delivery system was otherwise unremarkable.The root cause of endoprosthesis dislodgement could not be established based on the information provided, including evaluation of the returned delivery system.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kaitlin barnash
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12647751
Report Number2017233-2021-02474
Device Sequence Number1295631
Product Code PRL
UDI-Device Identifier00733132637362
UDI-Public00733132637362
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Model NumberBXA095901A
Device Catalogue NumberBXA095901A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer05/02/2022
05/02/2022
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date05/04/2022
05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale